Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Pocatello, ID

May 14, 2021Oneida County, Idaho

NWS Pocatello, ID issued this special weather statement at May 14, 2021, 2:16 PM MDT for Oneida County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2021, 2:16 PM MDT (20:16 UTC)
Expired
May 14, 2021, 3:00 PM MDT
In force
44 min
Issued by
NWS Pocatello, ID

County Oneida County, ID

The radar

The Salt Lake City radar (KMTX), 109 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2021-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2021-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS85 KPIH 142016
SPSPIH

Special Weather Statement
National Weather Service Pocatello ID
216 PM MDT Fri May 14 2021
 
IDZ056>059-142100-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
216 PM MDT Fri May 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA...SOUTH CENTRAL
POWER AND SOUTHEASTERN CASSIA COUNTIES UNTIL 300 PM MDT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Juniper, or 21 miles northwest of Snowville, moving
northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Juniper, Holbrook Summit, Holbrook, Sublett Reservoir, Stone, Roy,
Sweetzer Summit and Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4213 11348 4257 11265 4204 11242 4200 11267
      4199 11344
TIME...MOT...LOC 2015Z 240DEG 49KT 4222 11296 

$$

GK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at May 14, 12:58 PM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 14, 12:58 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1258 PM MDT Fri May 14 2021

.SHORT TERM...Tonight through Sunday night.
Upper level low drops into northern California tonight. General
weather pattern won't change through the short term. Generally
flow aloft will shift from west southwest to southwest Saturday.
Some energy will continue to rotate east today then northeast and
north Saturday and Sunday. Will have isolated to widely scattered
showers and thunderstorms mainly in the afternoon and early
evening through Sunday. Could see some gusty winds near any storms
through the period as well as small hail. Temperatures will
remain mild and above normal through Sunday. Could see some
warming Sunday with more sunshine possible. Expect less coverage
of the storms Sunday afternoon mainly present in southern and
eastern highlands. Expect a bit more widespread activity today and
Saturday.
GK

.LONG TERM...Monday through next Friday. Although there are some
wider differences in the models, ensembles and cluster
forecasts...the overall trend with the forecast continues to be
pretty good through next week. More sporadic coverage, except for
the southeast corner, should continue Monday as the low remains
south and limited moisture remains over our region. On Tuesday, that
low is kicked toward the Plains and southwest flow opens up ahead of
the next storm remain offshore. This will help warms things up and
also bring an increase in showers and thunderstorms. For Wednesday
and beyond, things get a little more uncertain as there is
disagreement on how quickly the low moves inland and toward
Idaho...and where it is a consolidated low or comes in "pieces".
Either way, showers and thunderstorm chances will continue to climb
daily. Temperatures will remain on the warm side of typical ranges
for mid-May, before dropping off quite a bit later next week. Keyes

&&

.AVIATION...The first round of showers and storms is beginning to
impact central and eastern Idaho. We can expect multiple rounds of
showers and storms, with coverage diminishing by Sunday. Most storms
will produce little rain and gusty outflow winds. At least for
today, we wouldn't be surprised if some small hail comes with the
strongest storms. Right now, we are carrying VCTS or VCSH at all TAF
sites with the idea we would need to amend as needed in real-time.
VFR conditions are likely, but it's certainly possible to see
lowering conditions due to ceilings or visibility...especially where
blowing dust occurs.  Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, May 14, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
216 PM MDT Fri May 14 2021

IDZ056>059-142100-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
216 PM MDT Fri May 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA...SOUTH CENTRAL
POWER AND SOUTHEASTERN CASSIA COUNTIES UNTIL 300 PM MDT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Juniper, or 21 miles northwest of Snowville, moving
northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Juniper, Holbrook Summit, Holbrook, Sublett Reservoir, Stone, Roy,
Sweetzer Summit and Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4213 11348 4257 11265 4204 11242 4200 11267
      4199 11344
TIME...MOT...LOC 2015Z 240DEG 49KT 4222 11296

GK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:35 PM MDTSpecial Weather StatementPIHClark55 min
May 14, 3:17 PM MDTSpecial Weather StatementPIHCassia43 min
May 14, 3:22 PM MDTSpecial Weather StatementPIHFranklin53 min
May 14, 4:15 PM MDTSpecial Weather StatementPIHTwin Falls60 min
May 14, 5:51 PM MDTSpecial Weather StatementPIHMinidoka39 min
May 14, 5:55 PM MDTSpecial Weather StatementPIHBlaine65 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.